MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMC3838C150TU
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Injury (2348)
Date of Event 10/17/2017
Type of Reportable Event Serious Injury
Event or Problem Description
A valiant stent graft system was implanted in a patient for the endovascular treatment of a 60 mm diameter abdominal aortic aneurysm.It was reported that during the index procedure, the physician first placed a proximal graft at the lsa.The physician broke scrub to wash off blood from face and then returned.The physician then advanced the distal graft in to place and deployed it.However, the distal graft was placed outside of the proximal graft and was not overlapping.As per the physician, the cause of the event was user error, in that the guide wire must have come back while breaking to scrub.This was not readily apparent nor could the doctor tell that the graft was deployed outside of the first graft.To resolve the issue, a guide wire was advanced into the lumen of the proximal graft and a distal graft was overlapped and deployed in the same lumen.The final angiogram showed no endoleaks and all visceral vessels patent.No additional clinical sequelae were reported and the patient is fine.

Brand Name
VALIANT CAPTIVIA - CW
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7012509
Report Number2953200-2017-01723
Device Sequence Number2037635
Product Code MIH
UDI-Device Identifier00643169346840
UDI-Public00643169346840
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/20/2017
Device Model NumberVAMC3838C150TU
Device Catalogue NumberVAMC3838C150TU
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2017
Initial Report FDA Received Date11/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR